U.S. doctors online nowAsk doctors free
El Monte, CA
A 26-year-old female asked:

Can using antifungal inserted vaginally (clotrimazole) to treat yeast infection potentially cause ph imbalance and make it possible for other bacteria to grow? i have yeast but dont want to ruin the ph with this medicine. thank you dr?

1 doctor answer2 doctors weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
PH restoration: Right now, with a yeast infection present your vaginal pH is already imbalanced. Once the Rx is taken, the pH should return to its' pre yeast infection status. However, it sometimes occurs that the yeast infection "masked" an underlying bacterial infection. So if it is always a good idea to be re-examined by the GYN MD if other vaginal symptoms occur.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 5, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.